MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SHOULDER SYSTEM; REVERSE SHOULDER SYSTEM GLENOID POLYAXIAL LOCKING SCREW - L18

MEDACTA INTERNATIONAL SA SHOULDER SYSTEM; REVERSE SHOULDER SYSTEM GLENOID POLYAXIAL LOCKING SCREW - L18
Model Number 04.01.0158
Medical Device Problem Codes Fracture (1260); Osseointegration Problem (3003); Migration (4003)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 07/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
At about two months from primary rsa surgery with bone graft, the patient reported to emergency room for pain to the shoulder.During xrays, the abduction of the shoulder caused severe pain but implant seemed ok.Ten (10) days after the xrays, patient returned to emergency room again for pain and the xrays showed displaced implants and broken screw.According to the information received from the surgeon, it is likely that the bone graft failed to heal and caused the implant to fail.Currently, it is not known if the patient underwent a revision surgery or if a revision surgery is scheduled beacuse the patient was referred to different, unknown, center, and the surgeon and the sales representative do not have further information.
 
Additional Manufacturer Narrative
Batch review performed on 21-07-2025: reverse shoulder system 04.01.0158 glenoid polyaxial locking screw - l18 (k170452) lot 2410402: (b)(4) items manufactured and released on 14-06-2024 expiration date: 2029-06-02.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.It should be noted that two devices from this lot are involved in this event along with a third one from a different lot and it is not possible to confirm which one is the broken one.Reverse shoulder system 04.01.0155 glenoid baseplate - ø27x25 (k170452) lot 2416392: (b)(4) items manufactured and released on 20-09-2024 expiration date: 2029-09-04.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Reverse shoulder system 04.01.0162 glenoid polyaxial locking screw - l34 (k170452) lot 2428979: (b)(4) items manufactured and released on 11-12-2024 expiration date: 2029-11-18.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by clinical affairs department: two months after undergoing primary reverse shoulder arthroplasty (rsa) with bone grafting, the patient presented to the emergency department with shoulder pain during abduction.Ten days later, the patient returned, and x-rays revealed a broken screw and a displaced baseplate.According to the report, it is likely that the bone graft failed to integrate properly, leading to implant failure.Alternatively, an impingement may have occurred, resulting in screw breakage and subsequent displacement of the entire implant.At present, it is unknown whether the patient has undergone revision surgery or if one is scheduled, as the patient has since transferred to a different hospital.There is no indication that the implant components were defective.Root cause: although the root cause cannot be confirmed, the screw breakage is most likely the result of unintended excessive loading caused by insufficient osseointegration of the bone graft.There is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.

Brand Name
SHOULDER SYSTEM
Common Device Name
REVERSE SHOULDER SYSTEM GLENOID POLYAXIAL LOCKING SCREW - L18
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22564637
Report Number3005180920-2025-00713
Device Sequence Number9237864
Product Code PHX
UDI-Device Identifier07630040706452
UDI-Public07630040706452
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.01.0158
Device Lot Number2410402
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2025
Initial Report FDA Received Date07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown